Share Facebook


01-15-2014, 02:04 PM   #1
CrohnsGirl101
 
Join Date: Dec 2013
WARNING: Entocort

I started taking I think 6mg of Entocort twice(?) a day started in June 2013. The doctors told me I would have NO side effects. Of course, I didn't question my doctors. Why would they lie? Well, it worked fine at first. I was in remission (YES!!) and feeling good. Around August/September all these side effects just hit me at once; I blew up(I gained so much weight & I have all these disgusting stretch marks on my upper thighs), I got weird cravings and was usually never satisfied after a big meal, I grew hair all over my upper arms,back,back of my neck, and side burns. And not to mention the dreaded moon face. All this from a medicine that had "No side effects" yeah right! If I had known all that there was a possibility of all that happening I would've taken precautions. I am now dealing with the long term effects including my stretch marks(eww) and access hair. I'm only 19 with the stretch marks of a 40 year old mother on my inner and outer thighs and my butt(no offense to 40 y.o moms). I eventually went off it in October/early November after finally convincing my doctor of letting me taper off. This is a warning to everyone taking entorcort. And btw don't trust Wikipedia or other medical sites. They also claimed you don't get severe side effects.
01-15-2014, 02:31 PM   #2
GutlessWonder86
Forum Monitor
 
Join Date: Jul 2010
I've been on Entocort for over 8 yrs. and have no side effects at all.

This is what's been keeping me in remission all this time. You have to remember, what works for ONE person may NOT work for another. Each patient reacts differently to medications.

Feel better.
01-15-2014, 02:46 PM   #3
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
I am so sorry to hear of what you are going through CrohnsGirl.

Entocort does indeed have the potential to cause the same side effects that Prednisone does, as you have unfortunately found, as they are both corticosteroids.

The majority of Entocortís effect on the bowel is topical BUT that means the remainder is systemic. The side effects that you are experiencing are noticeable very quickly on Prednisone but in most cases it is used in high doses, tapered and then ceased. With Entocort, as you know, it is used in lower doses and over a much longer period of time, therefore if these side effects are going to show it is much further down the track due to the reduced systemic uptake.

Dusty. xxx
__________________
Mum of 2 kids with Crohn's.
Reply

Thread Tools


All times are GMT -5. The time now is 06:11 AM.
Copyright 2006-2017 Crohnsforum.com